MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK
Model Number N/A
Medical Device Problem Codes Positioning Failure (1158); Activation Problem (4042)
Health Effect - Clinical Codes Needle Stick/Puncture (2462); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation - unknown.The actual device was not returned to the manufacturing facility for evaluation.Based from the results of our investigation, the root cause of the complaint could not be identified.The condition of the actual sample was not confirmed since it was not returned for evaluation.Retention samples were confirmed free from defects that will affect activation of safety sheath.Related functional testing such as sheath radial strength, sheath activation and deactivation were all passed.In addition, the safety sheath was successfully activated without any difficulty during simulation.We have series of visual in-process inspection to detect abnormality on the sheath that may lead to problem during sheath activation.Molding condition of the components critical to the safety activation of the product is routinely checked to assure that no defects will be encountered that will lead to sheath activation problem.Similarly, the assembly status of the safety needle such as sheath collar fitting and damaged parts that will affect product function is being confirmed.Lot history file revealed no related nonconformity or irregularity that will lead to the complaint.Prior shipment, qc conducts outgoing visual, sensory, and functional inspection to assure lots are in good quality.All samples passed.(b)(4).
 
Event or Problem Description
The user facility reported that the safety cap on the needle did not properly engage, leaving the top portion of the needle exposed resulting to a needlestick.The nurse was stuck with the needle due to this issue.The safety cap on the needle does not properly engage which leaves the top portion of the needle exposed.There was no known impact on the patient.There were no other devices or equipment used with the reported product.Additional information was received 13december2019: when the employee tried capping the safety device, it flopped back.A lot of pressure had to be used to close them.The needle was not bent prior to activation.Procedure was completed successfully.Diagnostic testing was performed per facility protocol.
 
Additional Manufacturer Narrative
E3: occupation - office supervisor.This report is being submitted as follow up no.1 to provide the initial reporter occupation in the e3 section.

Brand Name
MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan,
RP 
MDR Report Key9565379
Report Number3003902955-2019-00060
Device Sequence Number2325698
Product Code MEG
UDI-Device Identifier30612479178824
UDI-Public30612479178824
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K051865
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberN/A
Device Catalogue Number102-N2558S
Device Lot Number190306B
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date01/08/2020
Supplement Report FDA Received Date02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1